Advertisement

Algebra and Logic

, Volume 37, Issue 1, pp 9–20 | Cite as

Minimal permutation representations of finite simple exceptional twisted groups

  • A. V. Vasilyev
Article

Abstract

A minimal permutation representation of a group is its faithful permutation representation of least degree. Here the minimal permutation representations of finite simple exceptional twisted groups are studied: their degrees and point stabilizers, as well as ranks, subdegrees, and double stabilizers, are found. We can thus assert that, modulo the classification of finite simple groups, the aforesaid parameters are known for all finite simple groups.

Keywords

Maximal Subgroup Parabolic Subgroup Dynkin Diagram Chevalley Group Finite Simple Group 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    V. D. Mazurov, “A minimal permutation representation of a simple Thompson group”,Algebra Logika,27, No. 5, 562–580 (1988).Google Scholar
  2. 2.
    V. D. Mazurov, “Minimal permutation representations of finite simple classical groups. Special linear, symplectic, and unitary groups”,Algebra Logika,32, No. 3, 267–287 (1993).MATHGoogle Scholar
  3. 3.
    V. A. Vasilyev and V. D. Mazurov, “Minimal permutation representations of finite simple orthogonal groups”,Algebra Logika,33, No. 6, 603–627 (1994).Google Scholar
  4. 4.
    A. V. Vasilyev, “Minimal permutation representations of finite simple exceptional groups of typesG 2 andF 4”,Algebra Logika,35, No. 6, 663–684 (1996).Google Scholar
  5. 5.
    A. V. Vasilyev, “Minimal permutation representations of finite simple exceptional groups of typesE 6,E 7, andE 8”,Algebra Logika,36, No. 5, 518–530 (1997).Google Scholar
  6. 6.
    R. W. Carter,Simple Groups of Lie Type, Wiley, New York (1972).MATHGoogle Scholar
  7. 7.
    M. Ashbacher,Finite Group Theory, Cambridge (1986).Google Scholar
  8. 8.
    M. W. Liebeck and J. Saxl, “On the orders of maximal subgroups of the finite exceptional groups of Lie type”,Proc. London Math. Soc.,55, 299–330 (1987).MATHCrossRefGoogle Scholar
  9. 9.
    M. Suzuki, “On a class of doubly transitive groups”,Ann. Math.,75, 105–145 (1962).CrossRefGoogle Scholar
  10. 10.
    R. Ree, “A family of simple groups associated with the simple Lie algebra of typeG 2”,Am. J. Math.,83, 432–463 (1961).MATHCrossRefGoogle Scholar
  11. 11.
    P. B. Kleidman, “The maximal subgroups of Steinberg triality groups3 D 4(q) and their automorphism groups”,J. Alg.,110, 173–242 (1987).MATHCrossRefGoogle Scholar
  12. 12.
    R. Ree, “A family of simple groups associated with the simple Lie algebra of typeF 4”,Am. J. Math.,83, 401–421 (1961).MATHCrossRefGoogle Scholar
  13. 13.
    R. Steinberg,Lectures on Chevalley Groups, Yale University (1967).Google Scholar
  14. 14.
    G. Malle, “The maximal subgroups of2 F 4(q 2),”J. Alg.,139, 52–70 (1991).MATHCrossRefGoogle Scholar
  15. 15.
    K. Shinoda, “A characterization of odd order extension of the Ree groups2 F 4(q),”J. Fac. Sc., Univ. Tokyo,22, 79–102 (1975).MATHGoogle Scholar
  16. 16.
    J. H. Conway, R. T. Curtis, S. P. Norton, et al.,Atlas of Finite Groups, Clarendon, Oxford (1985).MATHGoogle Scholar

Copyright information

© Plenum Publishing Corporation 1998

Authors and Affiliations

  • A. V. Vasilyev

There are no affiliations available

Personalised recommendations